Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 18, 2000, 9:05 PM CDT for Coleman County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 18, 2000, 9:05 PM CDT (02:05 UTC)
- Expired
- May 18, 2000, 10:00 PM CDT
- In force
- 55 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coleman County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
439 WUUS54 KSJT 190205 SVRSJT TXC083-190300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 905 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLEMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1000 PM CDT * AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF VOSS...OR ABOUT 15 MILES NORTHEAST OF PAINT ROCK...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VOSS AT 915 PM CDT VALERA AT 920 PM CDT SANTA ANNA AT 935 PM CDT TRICKHAM AT 945 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3177 9923 3179 9971 3159 9972 3156 9923
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:40 PM CDT, 25 minutes earlier.
Area forecast discussion, May 18, 8:40 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 840 PM CDT THU MAY 18 2000 THE LATEST KSJT REFLECTIVITY LOOP AND 01Z SURFACE ANALYSIS PLACES THE SLOW MOVING COLD FRONT ALONG A CROSS PLAINS TO CARLSBAD TO MERTZON TO MIDKIFF LINE. THE DRYLINE WAS ALONG A MERTZON TO DRYDEN LINE AND WAS RETREATING SLOWLY WEST. SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE FORMING AND TRAINING ALONG THE COLD FRONT AND BEGINNING TO BACK BUILD TO THE SOUTHWEST. THE SURFACE FRONT IS EXPECTED TO SLIP JUST SOUTH OF BROWNWOOD TO SJT LINE AFTER MIDNIGHT WITH THE 850 MB FRONT ALONG THIS LINE. GOOD 850 MB THETA-E ADVECTION AND MOISTURE CONVERGENCE ALONG THE 850 MB FRONT SHOULD HELP TO ENHANCE THUNDERSTORM ACTIVITY LATER THIS EVENING. WITH THE STEERING FLOW PARALLEL TO THE BOUNDARY... TRAINING THUNDERSTORMS WILL OCCUR ALONG THE BOUNDARY. AS A RESULT... WILL INCREASE POPS FOR THE COUNTIES IN THE WATCH AND ADD THE THUNDERSTORM WATCH HEADER TO THE ZONES. .SJT...NONE. TEW N
In the hours before
Special weather statement, May 18, 5:17 PM CDT, 3 hours 48 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-190200- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 517 PM CDT THU MAY 18 2000 ...THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE CENTRAL AND EASTERN SECTIONS OF WEST CENTRAL TEXAS THIS EVENING AND TONIGHT. THE SLIGHT RISK THREAT FOR SEVERE STORMS ENCOMPASSES AN AREA SOUTHEAST OF A THROCKMORTON TO STERLING CITY LINE...AND NORTH OF AN ELDORADO TO CHEROKEE LINE. A WEAK COLD FRONT WILL MOVE SOUTH THROUGH THE CONCHO VALLEY AND HEARTLAND THIS EVENING...BEFORE STALLING OVER THE EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATE TONIGHT. LOW LEVEL CONVERGENCE ALONG THE FRONT AND AN UNSTABLE ATMOSPHERE WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE FRONT AS IT MOVES SOUTH. THE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AFTER DEVELOPING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...WITH A WEAK STEERING FLOW ALOFT...HEAVY RAINFALL WILL LIKELY ACCOMPANY SOME OF THE STORMS. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 19 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 81 min |
| May 18, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 97 min |
| May 18, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 42 min |
| May 18, 8:48 PM CDT | Tornado Warning | SJT | Runnels | 57 min |
| May 18, 9:46 PM CDT | Tornado Warning | SJT | Coleman | 59 min |
| May 18, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 60 min |
| May 18, 10:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 86 min |
| May 18, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 18, 11:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 45 min |
| May 18, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 63 min |
| May 19, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 48 min |
| May 19, 3:02 AM CDT | Flash Flood Warning | SJT | San Saba | 118 min |
| May 19, 8:52 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 53 min |
| May 19, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 26 min |
| May 19, 9:42 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 48 min |
| May 19, 10:46 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 59 min |
| May 19, 10:53 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 52 min |
| May 19, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| May 19, 12:20 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| May 19, 2:52 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 53 min |
| May 19, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 57 min |
| May 19, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.